Computing (Vienna/New York) vol. 73, no. 4, pp. 329 - 348
SCI; SCIE; SCOPUS
The reliability of polyhedral homotopy continuation methods for solving a polynomial system becomes increasingly important as the dimension of the polynomial system increases. High powers of the homotopy continuation parameter t and ill-conditioned Jacobian matrices encountered in tracing of homotopy paths affect the numerical stability. We present modified homotopy functions with a new homotopy continuation parameter s and various scaling strategies to enhance the numerical stability. Advantages of employing the new homotopy parameter 5 are discussed. Numerical results are included to illustrate the improved performance of the presented techniques.